Loughborough University
Leicestershire, UK
LE11 3TU
+44 (0)1509 263171
Loughborough University

Loughborough University Institutional Repository

Please use this identifier to cite or link to this item: https://dspace.lboro.ac.uk/2134/17507

Title: On the dual post correspondence problem
Authors: Day, Joel D.
Reidenbach, Daniel
Schneider, Johannes C.
Keywords: Ambiguity of morphisms
Dual Post Correspondence Problem
Equality sets
Morphisms
Periodicity forcing sets
Word equations
Issue Date: 2014
Publisher: © World Scientific Publishing Co. Pte Ltd
Citation: DAY, J.D., REIDENBACH, D. and SCHNEIDER, J.C., 2014. On the dual post correspondence problem. International Journal of Foundations of Computer Science, 25 (8), pp. 1033 - 1048.
Abstract: The Dual Post Correspondence Problem asks whether, for a given word α, there exists a pair of distinct morphisms σ,τ, one of which needs to be non-periodic, such that σ(α) = τ(α) is satisfied. This problem is important for the research on equality sets, which are a vital concept in the theory of computation, as it helps to identify words that are in trivial equality sets only. Little is known about the Dual PCP for words α over larger than binary alphabets, especially for so-called ratio-primitive examples. In the present paper, we address this question in a way that simplifies the usual method, which means that we can reduce the intricacy of the word equations involved in dealing with the Dual PCP. Our approach yields large sets of words for which there exists a solution to the Dual PCP as well as examples of words over arbitrary alphabets for which such a solution does not exist.
Description: This article was published in the International Journal of Foundations of Computer Science [© World Scientific Publishing Co. Pte Ltd] and the definitive version is available at: http://dx.doi.org/10.1142/S012905411440022X
Sponsor: This work was supported by the London Mathematical Society, grant SC7-1112-02.
Version: Accepted for publication
DOI: 10.1142/S012905411440022X
URI: https://dspace.lboro.ac.uk/2134/17507
Publisher Link: http://dx.doi.org/10.1142/S012905411440022X
ISSN: 0129-0541
Appears in Collections:Published Articles (Computer Science)

Files associated with this item:

File Description SizeFormat
Day_Reidenbach_Schneider_IJFCS_DLT13.pdfAccepted version325.76 kBAdobe PDFView/Open

 

SFX Query

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.